Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 85, NWS Charleston, SC

July 19, 2017Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 19, 2017, 4:56 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 46 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2017, 4:56 PM EDT (20:56 UTC)
Expired
Jul 19, 2017, 5:42 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:02 PM EDTHAIL 11 Se Hanahan, SCA TRAINED SPOTTER REPORTS QUARTER SIZED HAIL IN THE 1200 BLOCK OF HAWTHORNE CIRCLE.
Jul 19, 5:05 PM EDTHAIL 12 Se Daniel Island, SCAN OFF DUTY NWS EMPLOYEE REPORTS HAIL UP TO THE SIZE OF QUARTERS ON I-526.
Jul 19, 5:07 PM EDTHAIL 0.75Don Holt Bridge, SCA TRAINED SPOTTER REPORTED PENNY SIZED HAIL ON THE DON HOLT BRIDGE.
Jul 19, 5:07 PM EDTHAIL 1.251 Nnw Hanahan, SCA TWITTER USER SENT A PICTURE OF A HAIL STONE LARGER THAN A QUARTER FROM 1000 CHANNEL MARKER WAY.
Jul 19, 5:09 PM EDTHAIL 0.881 W Don Holt Bridge, SCDIME TO NICKEL SIZED HAIL REPORTED ON VIRGINIA AVE NEAR INTERSTATE 526.
Jul 19, 5:09 PM EDTHAIL 11 Sse Hanahan, SCTRAINED SPOTTER REPORTED 1 INCH HAIL FALLING NEAR THE INTERSECTION OF NORTH RHETT AVE AND REMOUNT ROAD.
Jul 19, 5:10 PM EDTTSTM WND DMG3 Ene Crowfield Plantat, SCA PUBLIC REPORT OF TREES AND LARGE TREE LIMBS DOWN ON EVERGREEN MAGNOLIA AVENUE.
Jul 19, 5:12 PM EDTHAIL 0.881 Nnw Hanahan, SCNICKEL SIZE HAIL AT CORNER OF RIVERS AVE AND ASHLEY PHOSPHATE RD
Jul 19, 5:12 PM EDTHAIL 0.882 Se Goose Creek, SCHAIL UP TO THE SIZE OF NICKELS ON HARBOUR LAKE DRIVE.
Jul 19, 5:14 PM EDTHAIL 0.25North Charleston, SCSPOTTER REPORTED PEA SIZED HAIL FALLING NEAR THE INTERSECTION OF SPRUILL AVE AND MCMILLAN AVENUE.
Jul 19, 5:14 PM EDTHAIL 1.25Hanahan, SCA PUBLIC REPORT OF PEA TO HALF DOLLAR SIZED HAIL IN HANAHAN. REPORT RELAYED THE NWS GSP OFFICE.
Jul 19, 5:17 PM EDTTSTM WND GST 48Charleston Airport, SC
Jul 19, 5:20 PM EDTTSTM WND DMG3 Nne Crowfield Plantat, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON HIGHWAY 52 NEAR THE STRAWBERRY AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

067 
WUUS52 KCHS 192056
SVRCHS
SCC015-019-192200-
/O.NEW.KCHS.SV.W.0085.170719T2056Z-170719T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
456 PM EDT WED JUL 19 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Charleston County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...

* Until 600 PM EDT

* At 456 PM EDT, severe thunderstorms were located along a line
  extending from near Goose Creek to Charleston, and are nearly
  stationary.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to trees and powerlines. 

* Locations impacted include...
  Charleston, North Charleston, Mount Pleasant, Summerville, Goose
  Creek, Hanahan, Downtown Charleston and Naval Weapons Station
  Charleston.

This warning includes...
 I-26 between mile markers 200 and 221.
 I-526 between mile markers 11 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3279 7978 3273 8001 3291 8009 3293 8008
      3296 8011 3298 8012 3298 8011 3300 8013
      3308 8017 3313 7996
TIME...MOT...LOC 2056Z 320DEG 2KT 3305 8007 3280 7993 

HAIL...0.88IN
WIND...60MPH
 
$$
3 follow-up statements
077 
WWUS52 KCHS 192105
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
505 PM EDT WED JUL 19 2017

SCC015-019-192200-
/O.CON.KCHS.SV.W.0085.000000T0000Z-170719T2200Z/
Charleston SC-Berkeley SC-
505 PM EDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

At 504 PM EDT, severe thunderstorms were located along a line
extending from near Goose Creek to Charleston, and are nearly
stationary.
 
HAZARD...70 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. At 502 pm, a trained weather spotter
         reported hail to the size of quarters just northwest
         of Park Circle in North Charleston.

IMPACT...Minor hail damage to vehicles is possible. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
North Charleston, Mount Pleasant, Summerville, Goose Creek, Hanahan, 
Downtown Charleston and Naval Weapons Station Charleston.

This warning includes...
 I-26 between mile markers 200 and 221.
 I-526 between mile markers 11 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3279 7978 3273 8001 3291 8009 3293 8008
      3296 8011 3298 8012 3298 8011 3300 8013
      3308 8017 3313 7996
TIME...MOT...LOC 2104Z 320DEG 2KT 3305 8007 3280 7993 

HAIL...1.25IN
WIND...70MPH
 
$$
125 
WWUS52 KCHS 192130
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
530 PM EDT WED JUL 19 2017

SCC015-019-192200-
/O.CON.KCHS.SV.W.0085.000000T0000Z-170719T2200Z/
Charleston SC-Berkeley SC-
530 PM EDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

At 528 PM EDT, severe thunderstorms were located along a line
extending from near Goose Creek to Charleston, moving southeast at 5
mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. As of 525 pm, numerous reports of hail up 
         to the size of half dollars have been reported from 
         Charleston to just south of Goose Creek.  

IMPACT...Minor hail damage to vehicles is possible. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
North Charleston, Mount Pleasant, Summerville, Goose Creek, Hanahan, 
Downtown Charleston and Naval Weapons Station Charleston.

This warning includes...
 I-26 between mile markers 200 and 221.
 I-526 between mile markers 11 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3279 7978 3273 8001 3291 8009 3293 8008
      3296 8011 3298 8012 3298 8011 3300 8013
      3308 8017 3313 7996
TIME...MOT...LOC 2128Z 318DEG 6KT 3306 8000 3279 7992 

HAIL...1.00IN
WIND...70MPH
 
$$
744 
WWUS52 KCHS 192142
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
542 PM EDT WED JUL 19 2017

SCC015-019-192151-
/O.CAN.KCHS.SV.W.0085.000000T0000Z-170719T2200Z/
Charleston SC-Berkeley SC-
542 PM EDT WED JUL 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  

LAT...LON 3279 7978 3273 8001 3291 8009 3293 8008
      3296 8011 3298 8012 3298 8011 3300 8013
      3308 8017 3313 7996
TIME...MOT...LOC 2139Z 320DEG 2KT 3306 8000 3279 7992 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:39 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 19, 3:39 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
339 PM EDT Wed Jul 19 2017

.SYNOPSIS...
An upper low just north of the area will drift south into early
this weekend while a weak surface pressure pattern resides
across the region. Atlantic high pressure will remain the
dominant weather feature into early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Convection trying to organize coming into inland portions of the
forecast area from the SC Midlands on the backside of an upper
level low, which is expected to move south toward the SC coast
overnight. Sufficient shear/instability is supporting the
showers and thunderstorms this afternoon and we could see a few
severe storms as this ongoing convection merges with the sea
breeze. Looks like best chances of severe weather will be near
and north of the Savannah River. Otherwise it should be quiet
after these storms end early this evening, although could see
more develop late as the upper low approaches, especially across
SC. Most areas should only fall into the mid 70s for overnight
lows, although some lower 70s are possible inland, especially in
rain-cooled areas. Also can't rule out a little light ground
fog, mainly in areas that pick up rain.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A weak upper low will saunter south from near the Carolina coast
towards northern Florida as surface lee troughing becomes
established inland. Being situated between this inland trough and
the Bermuda High offshore will result in persistent south to
southwest surface flow, keeping sufficient low-level moisture
over the area. Mainly isolated coverage of showers and
thunderstorms is anticipated, primarily each afternoon along the
seabreeze, barring any mesoscale influences. Slightly above
normal temperatures are expected.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Large-scale ridging will be overhead for the first part of the week
before modest height falls occur mid week in response to a trough
passing north of the area. Atlantic high pressure will remain in
control at the surface, with strengthening inland troughing
promoting stronger moisture advection. POPs will trend from below
climo Sunday toward more normal values by middle of next week as the
deep layer ridging weakens. Temps will likewise trend toward normal
through the period.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR will persist through 18Z Thursday at KSAV/KCHS. Chances have
increased a bit for some impacts from thunderstorms this
afternoon, mainly at KCHS from around 21-00Z, so will continue
to monitor radar trends and amend as needed. Also, small risk of
MVFR cigs, mainly this afternoon and late tonight but confidence
too low to mention.

Extended Aviation Outlook: VFR conditions will prevail.

&&

.MARINE...
Tonight: A weak low-level pressure pattern expected over the
waters through tonight as an upper low pressure system moves
south over the coastal waters. No significant winds/seas are
anticipated across the local waters outside thunderstorms which
are more likely near the SC coast through this evening and again
late tonight.

Wednesday through Sunday: Coastal waters will remain on the western
periphery of the Bermuda High through the period. Primarily S to SW
winds between 5 and 10 knots are expected, with seas ranging 2 to 4
feet, with some gustiness possible each afternoon due to the
seabreeze. A strengthening inland trough may result in sufficient
tightening of the pressure gradient to raise winds to 15 to 20 knots
this weekend into early next week, but at this time conditions
appear to remain below Small Craft Advisory criteria.

&&

.TIDES/COASTAL FLOODING...
Elevated tide levels late this week into early next week due to the
lunar perigee and new moon will result in the possibility for minor
coastal flooding during the evening high tides, especially along the
SC coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...RJB
SHORT TERM...JMC
LONG TERM...CEB
AVIATION...JMC/RJB
MARINE...JMC/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 19, 9:58 AM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
958 AM EDT Wed Jul 19 2017

GAZ117-119-139-141-SCZ048>051-201400-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
958 AM EDT Wed Jul 19 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Coastal Flooding: Tide levels will be elevated late this
week into early next week due to the lunar perigee and new moon.
Minor saltwater flooding of low-lying areas could occur during the
evening high tides, and Coastal Flood Advisories may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-201400-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
958 AM EDT Wed Jul 19 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jul 19, 3:03 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Charleston SC
303 PM EDT WED JUL 19 2017

SCZ040-191930-
Allendale-
303 PM EDT WED JUL 19 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY...

At 302 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Ulmer, or 8 miles southeast of Barnwell,
moving south at 10 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of this storm include...
Allendale, Sycamore, Ulmer and Seigling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3305 8113 3305 8110 3303 8108 3302 8110
      3297 8135 3311 8136 3311 8129 3312 8124
      3312 8120
TIME...MOT...LOC 1902Z 001DEG 8KT 3315 8127
Special weather statement, Jul 19, 4:02 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Charleston SC
402 PM EDT WED JUL 19 2017

SCZ043-192030-
Inland Colleton-
402 PM EDT WED JUL 19 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY...

At 402 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Smoaks to near
Canadys, and moving southeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Smoaks, Williams, Padgetts, Canadys and Ruffin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3317 8075 3315 8070 3311 8067 3307 8062
      3306 8059 3306 8056 3302 8051 3293 8070
      3306 8090 3309 8088 3313 8089 3318 8079
TIME...MOT...LOC 2002Z 310DEG 11KT 3311 8083 3304 8067
Special weather statement, Jul 19, 4:38 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
438 PM EDT WED JUL 19 2017

SCZ045-192100-
Inland Berkeley-
438 PM EDT WED JUL 19 2017

...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

At 437 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Cross, or 15 miles northwest of Moncks
Corner, moving southeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to water
           lightning.

  IMPACT...gusty winds will produce choppy conditions, which could
           overturn recreational boats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.

&&

LAT...LON 3330 8013 3339 8008 3333 8001 3321 8006
TIME...MOT...LOC 2037Z 296DEG 7KT 3336 8019
Special weather statement, Jul 19, 4:43 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston SC
443 PM EDT WED JUL 19 2017

SCZ045-192115-
Inland Berkeley-
443 PM EDT WED JUL 19 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

At 443 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles northeast of
Eadytown to Gourdin, and moving southeast at 15 mph.

  HAZARD...excessive cloud to ground lightning.

  IMPACT...All outdoor activities should cease. Move indoors
           immediately.

Some locations in the path of these storms include...
Saint Stephen, Russellville and Alvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3349 7995 3343 7987 3343 7988 3340 7985
      3337 7980 3338 7979 3334 7976 3335 7992
      3349 8013 3350 8013 3350 8009 3351 8008
      3351 8002 3350 8002 3351 7999
TIME...MOT...LOC 2043Z 295DEG 14KT 3352 8008 3349 7990
Special weather statement, Jul 19, 4:48 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Charleston SC
448 PM EDT WED JUL 19 2017

SCZ045-050-052-192115-
Inland Berkeley-Tidal Berkeley-Charleston-
448 PM EDT WED JUL 19 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 448 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Cross to
Charleston, and moving southeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...North
Charleston, Mount Pleasant, Summerville, Goose Creek, Hanahan,
Moncks Corner and Downtown Charleston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3279 7978 3276 8002 3291 8009 3293 8008
      3296 8011 3298 8012 3298 8011 3300 8013
      3329 8027 3330 8025 3335 8024 3338 8024
      3341 8011
TIME...MOT...LOC 2048Z 317DEG 10KT 3335 8017 3281 7994
Local storm report, Jul 19, 4:53 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             1 E HANAHAN             32.91N  79.98W
07/19/2017  E0.70 INCH       BERKELEY           SC   TRAINED SPOTTER

            A SPOTTER LOCATED AT INNOVATION DRIVE ON THE NAVAL
            WEAPONS STATION REPORTED HAIL UP TO THE SIZE OF DIMES.

&&

EVENT NUMBER CHS1700467

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:03 PM EDTSpecial Weather StatementCHSAllendale27 min
Jul 19, 4:02 PM EDTSpecial Weather StatementCHSColleton28 min
Jul 19, 4:38 PM EDTSpecial Weather StatementCHSBerkeley22 min
Jul 19, 4:43 PM EDTSpecial Weather StatementCHSBerkeley32 min
Jul 19, 4:48 PM EDTSpecial Weather StatementCHSCharleston27 min
Jul 19, 5:01 PM EDTSpecial Marine WarningCHS59 min
Jul 19, 5:11 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston94 min
Jul 19, 5:26 PM EDTSpecial Weather StatementCHSCharleston34 min
Jul 19, 5:58 PM EDTSpecial Weather StatementCHSBeaufort32 min
Jul 19, 6:05 PM EDTSpecial Marine WarningCHS85 min
Jul 19, 6:23 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper52 min
Jul 19, 6:30 PM EDTSpecial Marine WarningCHS2 hr
Jul 19, 6:50 PM EDTSpecial Marine WarningCHS115 min
Jul 19, 6:55 PM EDTSpecial Marine WarningCHS2 hr
Jul 19, 7:11 PM EDTSpecial Weather StatementCHSJasper34 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.